On the convergence of the chi square and noncentral chi square distributions to the normal distribution

Show simple item record

dc.contributor.author Horgan, Donagh
dc.contributor.author Murphy, Colin C.
dc.date.accessioned 2014-03-13T09:19:10Z
dc.date.available 2014-03-13T09:19:10Z
dc.date.issued 2013-12
dc.identifier.citation Horgan, D.; Murphy, C.C., "On the Convergence of the Chi Square and Noncentral Chi Square Distributions to the Normal Distribution," IEEE Communications Letters, vol.17, no.12, pp.2233-2236, December 2013. doi: 10.1109/LCOMM.2013.111113.131879 en
dc.identifier.volume 17 en
dc.identifier.issued 12 en
dc.identifier.startpage 2233 en
dc.identifier.endpage 2236 en
dc.identifier.issn 1089-7798
dc.identifier.uri http://hdl.handle.net/10468/1463
dc.identifier.doi 10.1109/LCOMM.2013.111113.131879
dc.description.abstract A simple and novel asymptotic bound for the maximum error resulting from the use of the central limit theorem to approximate the distribution of chi square and noncentral chi square random variables is derived. The bound enables the quick calculation of the number of degrees of freedom required to ensure a given approximation error, and is significantly tighter than bounds derived using the Berry-Esseen theorem. An application to widely-used approximations for the decision probabilities of energy detectors is also provided. en
dc.format.mimetype application/pdf en
dc.language.iso en en
dc.publisher IEEE en
dc.relation.uri http://ieeexplore.ieee.org/stamp/stamp.jsp?tp=&arnumber=6663749&isnumber=6692867
dc.rights ©2013 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE. en
dc.subject Probability en
dc.subject Energy detection en
dc.subject Statistics en
dc.subject Random variables en
dc.subject Closed-form solutions en
dc.subject Upper bound en
dc.subject Cognitive radio en
dc.subject Spectrum sensing en
dc.title On the convergence of the chi square and noncentral chi square distributions to the normal distribution en
dc.type Article (peer-reviewed) en
dc.internal.authorcontactother Donagh Horgan, Electrical and Electronic Engineering. University College Cork, Cork, Ireland. +353-21-490-3000 Email: donaghh@rennes.ucc.ie en
dc.internal.availability Full text available en
dc.date.updated 2014-02-25T19:18:38Z
dc.description.version Accepted Version en
dc.internal.rssid 243944790
dc.internal.wokid 000329528200007
dc.description.status Peer reviewed en
dc.identifier.journaltitle IEEE Communications Letters en
dc.internal.copyrightchecked Yes !!CORA!! Accepted Version permitted en
dc.internal.licenseacceptance Yes en
dc.internal.IRISemailaddress donaghh@rennes.ucc.ie en

Files in this item

This item appears in the following Collection(s)

Show simple item record

This website uses cookies. By using this website, you consent to the use of cookies in accordance with the UCC Privacy and Cookies Statement. For more information about cookies and how you can disable them, visit our Privacy and Cookies statement